Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Toxic Shock Syndrome- from a diaphragm?
|buffoon669 - Fri Jun 11, 2010 1:48 am||
I just realized that I left my diaphragm in for 72 hours. I experienced a slight headache, slightly bloodshot eyes, and I was a little faint over the past day and a half. My blood pressure never dipped and I didn't experience any of the more severe syndromes of toxic shock. I have removed the diaphragm. Am I in the clear, or should I go to the doctor immediately?
|Debbie Miller, RN - Sun Jun 13, 2010 2:43 pm||
It is possible but rare to get toxic shock from a diaphragm. Of course anything that can transfer bacteria inside your body can be a means for this infection, caused by staph or strep bacteria. If this were the case, you would have symptoms such as fever, chills, nausea, vomiting, sunburn-type rash, etc. If you have such infection your symptoms will probably worsen and in that case you should see a doctor. You could have a mild infection but in the case of TSS you will experience low blood pressure and other symptoms. If your symptoms persist or worsen, call your doctor right away.
There is a certain amount of luck involved. Only if the diaphragm actually contained one of the bacteria could it even be able to cause TSS. And, in many infections, your body is able to fight it off before it becomes so serious. We don't know exactly why a few women get this and many others with similar activities do not.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.